Medical questions & health advice by board certified doctors
"How long do you have your period after you get the Mirena?"
how long do you have your period after you have the Mirena
I would recommend talking with your OB GYN doctor to discuss your concerns. The Mirena intra uterine device is a very safe and effective form of contraception. Because the device is impregnated with a small amount of hormone which affects the uterine lining, many users of the device notices that their menstrual periods decrease in length and heaviness over time. In fact, a number of users of the device stop having noticeable menstruation altogether! At the same time, however, some users will experience occasional unpredictable breakthrough bleeding. This tends to be worse in the first few months after the device is inserted and it tends to be be a significant problem but, occasionally, it can be a serious problem. It is difficult to predict exactly what the response of an individual user like yourself will be, as each person is different. Therefore, I would recommend talking with your OB GYN doctor about any issues that you might be having since inserting the Mirena device. They will be able to help you figure out if you are dealing with a complication or side effect of the device. Most of the time, any side effects will not be very serious, but sometimes they can require removing the device and using a different form of contraception.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.